MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ACCU-PASS STR SHUTTLE 45 DEG RGHT CRVE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. ACCU-PASS STR SHUTTLE 45 DEG RGHT CRVE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 7210424
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/09/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during shoulder instability surgery, the doctor mentioned that it was hard to pull in and out the nylon monofilament through the sharp tip.Sometimes it worked properly and sometimes it did not.Then, he used another instrument (not from s&n) for the same purpose.The procedure was completed by using a sixer and a clever hook.The device was from (b)(4).No delay or patient injury was reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The 7210424 accu-pass str shuttle 45 deg right curve used in treatment was returned for evaluation.Visual assessment confirms complaint.Device returned with monofilament.Roller was tested and confirms complaint.The information provided states that ¿during shoulder instability surgery, the doctor mentioned that it was hard to pull in and out the nylon monofilament through the sharp tip.Sometimes it worked properly and sometimes it did not¿.An exact root cause cannot be determined with confidence; however factors that could have contributed to the reported event include, excessive force.Instructions for use confirms instructions, recommendations and precautionary statements for proper use of product.Per instructions for use: ¿as with any surgical instrument, careful attention should be exercised to ensure that excessive force is not placed on the instrument.Excessive force can result in failure of the instrument.¿ rolling the wheels forward and backward may initiate tangling or wrapping of the monofilament around the wheels.The roller wheels perform best with continuous movement in the same direction.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
ACCU-PASS STR SHUTTLE 45 DEG RGHT CRVE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9696182
Report Number1219602-2020-00194
Device Sequence Number2422343
Product Code LXH
UDI-Device Identifier03596010534453
UDI-Public03596010534453
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/18/2022
Device Model Number7210424
Device Catalogue Number7210424
Device Lot Number2038978
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2020
Initial Date Received by Manufacturer 01/16/2020
Supplement Date Received by Manufacturer03/31/2020
Initial Report FDA Received Date02/11/2020
Supplement Report FDA Received Date04/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1